Side effects from getting off of SPiro

Discussion in 'Aldactone (Spironolactone)' started by roepan, Jan 7, 2011.

  1. roepan

    roepan New Member

    SO, I took it for a year, 100 mg. I think it was a mistake because I had more problems on it than previously. I have been off of it for 3 months now and my hormones are messed up. I had to get off becuse it interfered with my period, I wasn't getting it. Prioir to going on the medication, mt TEstorone levels were only slightly high when I ovulation. Since coming off my levels are very high and my skin and hair are oily. To top it off, I am now breaking out. (which I very, very did before) Has anyone gotten off of the medication and found it totally screwed up their hormones?

    Thanks
  2. Lisah

    Lisah New Member

    Need Advice About Dr. appt over phone and Spiro...

    Hey ladies, I need some advice from people who know what to ask and what to expect.... I have a phone appt.with Dr. Redmond about my treatment since going to him 4 months ago. I have never had a phone appt. and I don't know what to ask or say except nothing has made a difference in the hairloss(what the hell) that's all I can come up with?? I know someone on the network could probably advise and I need to know what to do or say?? He wanted me to take the spiro and I have and I don't think it's working for me... The hairloss continues and I'm not sure why it hasn't helped.. I have heard he is good but all I can come up with is what can help????? I need to have a better question ready than that .. since I'm paying money for this... Any advice will be greatly appreciated.. Thanks, Lisah:confused:
  3. VictoriaG

    VictoriaG New Member

    I definitely had the same problems. My skin, which was pretty good before Spiro and totally clear while on Spiro, is now awful. My periods have gotten more irregular than ever. And my hair feels oily much sooner than it ever used to. I was only taking 25 mg, but apparently it was enough to cause problems. And it was no help at all with my hair!
  4. Lyric

    Lyric New Member

    The last time I got off spiro (which is when it was for my skin), I went from 75 mg every day to 75 mg's every other day. I think this is what helped in terms of my skin not reacting too badly. What did react badly was my hair (never had had a prob with my hair until then) 3 months after I halved my dosage. Now I am on 200 mg's a day and i can't even imagine what would happen if I went off. I suppose if I ever do, I'll do it gradually again....and then go buy a wig.
  5. jest

    jest New Member

    I had similar problems. I had been on a low dose of Spiro for skin problems(last year) and had to go off of it due to side effects.Right after I quit Spiro, my hair began falling out. My hair has been falling out ever since. It's been 8 months of shedding so far.
  6. Vicki

    Vicki New Member

    Ladies-- if you eat/drink Aspartame/Nutrasweet/Equal-- get it out of your life! It causes major hair loss! Why take drugs when you can just drop it?